Anaphylaxis and Remicade?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ellenadams
New Member


Date Joined Mar 2008
Total Posts : 1
   Posted 3/18/2008 8:13 AM (GMT -7)   
Has anyone out there ever had a bad reaction to Remicade? I

FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 3/18/2008 4:24 PM (GMT -7)   
Hello Ellenadams.

I've had two reactions to Remi. I got the drug at an infusion center so thankfully I was surrounded by nurses and Drs. Both times my chest suddenly started to tighten and my face got beet red. I had been pre-medicated and hadn't gotten much Remi into me when it happened. Oh and I had had 4 Remi infusions before without any problems. So my Dr switched me to Humira -- but one pen equaled major hives! So much for Humira... I see my Dr next week and will find out what we do next.

mommdisme
New Member


Date Joined Mar 2008
Total Posts : 3
   Posted 3/19/2008 11:36 PM (GMT -7)   
Yes my daughter began to have an anaphalaxis reacton to remicade. Only two infusions went like this. 1ST Infusion, some hives and red rashing during before and 3-5 days after (even though she was pre-medicated and coninuted on benedryl (4 x a day) for days after), 2nd infusion - Red sunburnt looking skin (flushing) and multiple hives, (despite 6 times a day antihistime) then chest pain, shortness of breath and then wheezing (this is anaphalaxis). Resulted in ER trip. No more Remicade!

butterflygrrrl
Regular Member


Date Joined Jan 2003
Total Posts : 28
   Posted 3/22/2008 8:37 PM (GMT -7)   
Yes, I nearly died.  The first reaction was big, but then they had me premedicate with benaryl and tylenol, and they gave me a streroid shot at the infusion room.  However, I had a huge, terrible reaction a couple infusions after that.  It's pretty common to have an allergy to Remicade--lots of people have had it.  Don't go along with any premedication plan, I say!  It's crazy talk.
--Heather

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 3/23/2008 4:32 PM (GMT -7)   
Hi, I have been on Remicade for almost 5 years and I have no-side effects.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:25 PM (GMT -7)
There are a total of 2,735,489 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
356 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, robotguy, TOOTY, dismissed, Serenity Now, Scaredy Cat, Girlie, reminder, getting by, Mad Martha, Huddie, ks1905, Jingles1234, brucen36, LiveJoy, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer